Solution of the noncanonicity puzzle in General Relativity: A new Hamiltonian formulation

Francesco Cianfrani, Matteo Lulli, Giovanni Montani

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study the transformation leading from Arnowitt, Deser, Misner (ADM) Hamiltonian formulation of General Relativity (GR) to the ΓΓ metric Hamiltonian formulation derived from the Lagrangian density which was firstly proposed by Einstein. We classify this transformation as gauged canonical - i.e. canonical modulo a gauge transformation. In such a study we introduce a new Hamiltonian formulation written in ADM variables which differs from the usual ADM formulation mainly in a boundary term firstly proposed by Dirac. Performing the canonical quantization procedure we introduce a new functional phase which contains an explicit dependence on the fields characterizing the 3+1 splitting. Given a specific regularization procedure our new formulation privileges the symmetric operator ordering in order to: have a consistent quantization procedure, avoid anomalies in constraints algebra, be equivalent to the Wheeler-DeWitt (WDW) quantization. Furthermore we show that this result is consistent with a path-integral approach. © 2012 Elsevier B.V.
Original languageEnglish
Pages (from-to)703 - 709
Number of pages7
JournalPhysics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics
Volume710
Issue number4-5
DOIs
Publication statusPublished - 20 Apr 2012
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics

Cite this